Alert archive / Nebraska / High Wind Watches in 2011
High Wind Watch 3, NWS North Platte, NE
NWS North Platte, NE issued this high wind watch at Nov 4, 2011, 3:52 PM CDT for 21 counties in Nebraska. It took effect at Nov 5, 2011, 11:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 4, 2011, 3:52 PM CDT (20:52 UTC)
- In effect from
- Nov 5, 2011, 11:00 AM CDT
- Expired
- Nov 5, 2011, 3:08 AM CDT
- In force
- Issued by
- NWS North Platte, NE
All 21 counties
Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 38 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1848 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
357 WWUS73 KLBF 042052 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 352 PM CDT FRI NOV 4 2011 ...STRONG WINDS OVER WESTERN NEBRASKA SATURDAY... .A STROM SYSTEM WILL MOVE OUT OF THE FOUR CORNERS AREA AND ONTO THE CENTRAL PLAINS SATURDAY. A STRONG PRESSURE GRADIENT WILL DEVELOP AS THE STORM DEEPENS. STRONG SOUTHWEST WINDS WILL DEVELOP OVER WESTERN NEBRASKA LATE MORNING THROUGH EARLY EVENING. NEZ005>010-024>029-036>038-057>059-069>071-051200- /O.NEW.KLBF.HW.A.0003.111105T1600Z-111106T0000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-HOOKER-THOMAS- BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS- LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...MULLEN...THEDFORD...DUNNING... TAYLOR...BURWELL...BARTLETT...TRYON...STAPLETON...BROKEN BOW... OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER... CURTIS...EUSTIS 352 PM CDT FRI NOV 4 2011 /252 PM MDT FRI NOV 4 2011/ ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * TIMING:STRONG SOUTHWESTERLY WINDS WILL DEVELOP OVER WESTERN NEBRASKA LATE SATURDAY MORNING AND CONTINUE THROUGH THE EARLY EVENING. THE WINDS WILL BE STRONGEST EAST OF A LINE FROM OGALLALA TO WHITMAN TO VALENTINE. * WINDS: SOUTHWESTERLY WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH. * IMPACTS:WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT. VISIBILITIES MAY BE REDUCED TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
192 WWUS73 KLBF 050808 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 308 AM CDT SAT NOV 5 2011 ...STRONG SOUTH WINDS TODAY... DEEP LOW PRESSURE ACROSS SOUTH DAKOTA IS EXPECTED TO PRODUCE STRONG SOUTH WINDS TODAY ACROSS PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA. NEZ005>010-024>029-036>038-057>059-069>071-052100- /O.UPG.KLBF.HW.A.0003.111105T1600Z-111106T0000Z/ /O.NEW.KLBF.WI.Y.0026.111105T1600Z-111106T0000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-HOOKER-THOMAS- BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS- LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...MULLEN...THEDFORD...DUNNING... TAYLOR...BURWELL...BARTLETT...TRYON...STAPLETON...BROKEN BOW... OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER... CURTIS...EUSTIS 308 AM CDT SAT NOV 5 2011 /208 AM MDT SAT NOV 5 2011/ ...WIND ADVISORY IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: SOUTH WINDS WILL INCREASE TO 30 MPH OR STRONGER BETWEEN 10 AM AND NOON...CONTINUE STRONG THROUGHOUT THE AFTERNOON AND THEN DECREASE TOWARD SUNDOWN. * WINDS: SOUTH WINDS INCREASING TO 30 TO 35 MPH WITH GUSTS TO 50 MPH IN OPEN AREAS. * IMPACTS:WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT. VISIBILITY COULD BE REDUCED IN SPOTS DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Nov 4, 3:41 PM CDT, 11 minutes earlier.
Area forecast discussion, Nov 4, 3:41 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 PM CDT FRI NOV 4 2011 .SYNOPSIS... H5 TROUGH OVER THE WEST COAST WITH RIDGING INTO THE NORTHERN PLAINS AND A CLOSED H5 LOW OVER THE CAROLINAS. && .DISCUSSION... MODELS IN GOOD AGREEMENT IN THE NEAR TERM AND HAVE CONFIDENCE IN THE FORECAST. MAIN FORECAST CHALLENGE HAS SHIFTED TO THE WINDS ON SATURDAY. GUIDANCE PROVIDES WIND ADVISORY CRITERIA BUT RAW MODEL OUTPUT TOUCHING ON HIGH WIND CRITERIA. GFS MOST BULLISH. 850MB WINDS IN ADVANCE OF DEEPENING SYSTEM MOVING OUT ONTO THE PLAINS SATURDAY INCREASING THROUGH THE DAY ON SATURDAY TO 45KTS AND INCREASING THROUGH THE AFTERNOON TO 55KTS. GOOD MIXING EXPECTED TOMORROW AND BUFKIT SOUNDINGS WOULD MIX OUT TO AROUND 800MB WITH TEMPERATURES AROUND 60. HAVE GONE WITH HIGH WIND WATCH. MAY BE DOWNGRADED TO ADVISORY OVERNIGHT. ALL IN ALL WILL BE A VERY WINDY DAY. SOME SNOW OVER NORTHWEST NEBRASKA SATURDAY NIGHT WITH LIGHT RAINSHOWERS OVER THE REMAINDER OF THE FORECAST AREA. SYSTEM WILL SHEAR INTO THE DAKOTAS QUICKLY. NEXT SYSTEM TO AFFECT THE AREA ON MONDAY NIGHT INTO TUESDAY. SYSTEM WILL HAVE THE GULF OPENING UP WITH LOW LEVEL MOISTURE MOVING INTO THE CENTRAL PLAINS. WITH TRACK OF STORM MORE EASTERLY OUT OF THE 4 CORNERS AREA WE WILL REMAIN ON THE NORTH SIDE...COLD SIDE OF THE SYSTEM. MODELS HAVING TROUBLE WITH THE AMOUNT OF CLOD AIR FILTERING IN ON THE BACKSIDE AND HAVE STARTED SYSTEM OUT AS RAIN AND THEN TRANSITIONING TO A RAIN SNOW MIX. ECMWF CARRYING A LARGE DEFORMATION ZONE IN ITS SOLUTION WHICH LINGERS THROUGH TUESDAY NIGHT. COULD BE A SIGNIFICANT SNOW MAKER FOR SOUTHWEST NEBRASKA. WILL HAVE TO BE WATCHED. EXTENDED WILL SLOW SYSTEM DOWN AND KEEP TEMPERATURES SLIGHTLY BELOW NORMAL FOR THIS TIME OF THE YEAR. && .AVIATION... WINDY CONDITIONS WILL BE THE HIGHLIGHT OF THE FORECAST THROUGH THE DAY ON SATURDAY. A SIGNIFICANT STORM SYSTEM OVER THE WEST COAST WILL PUSH EAST ACROSS THE ROCKY MOUNTAINS THROUGH THE DAY SATURDAY WHICH WILL CONTINUE STRONG SOUTHERLY WINDS BOTH AT THE SURFACE AND ALOFT. ALTHOUGH MAY SEE A DECREASE IN GUSTS TONIGHT...LOOKING AT 40KT WINDS CONTINUING AROUND 1K FEET ABOVE THE SURFACE SO WILL INCLUDE LOW LEVEL WIND SHEAR AT BOTH KLBF AND KVTN THROUGH THE OVERNIGHT HOURS. WIND GUSTS SHOULD PICK UP AGAIN MID MORNING SATURDAY. THERE ARE DIFFERENCES IN MIXING HEIGHTS BETWEEN THE NAM AND GFS /BETWEEN 850MB - NAM AND 700MB - GFS/. EITHER WAY...850MB WINDS LOOKING TO BE 40 TO 50KTS THROUGHOUT THE DAY ALONG AND EAST OF A KVTN TO KIML LINE. SO SHOULD BE ABLE TO MIX DOWN STRONG WINDS THROUGH MUCH OF THE DAY. PRECIPITATION ASSOCIATED WITH THIS SYSTEM WON/T BE A CONCERN UNTIL AFTER 18Z ON SATURDAY...WITH HIGHER CHANCES OVER THE NEBRASKA PANHANDLE. && .LBF WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR NEZ005>010-024>029-036>038-057>059-069>071. && SHORT TERM/EXTENDED...POWER AVIATION...BROOKS
Hazardous weather outlook, Nov 4, 5:09 AM CDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 509 AM CDT FRI NOV 4 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-051100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 509 AM CDT FRI NOV 4 2011 /409 AM MDT FRI NOV 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STORM SYSTEM AND ACCOMPANYING COLD FRONT WILL LIFT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA SATURDAY AFTERNOON AND EVENING. WHILE RAIN SHOWERS ARE FORECAST SATURDAY AFTERNOON...THERE WILL BE THE POSSIBILITY FOR ISOLATED THUNDERSTORMS. STRONG SOUTH WINDS ARE ALSO EXPECTED...MAINLY EAST OF HIGHWAY 83. COLDER AIR WILL BE DRAWN INTO THE SYSTEM BEHIND THE COLD FRONT...WITH A RAIN OR SNOW POSSIBLE ACROSS NORTHWEST NEBRASKA. SNOW ACCUMULATIONS...IF ANY...ARE EXPECTED TO BE LIGHT AT THIS TIME. ANOTHER STORM SYSTEM IS FORECAST TO TRACK ACROSS THE CENTRAL PLAINS MONDAY THROUGH TUESDAY...POSSIBLY LINGERING INTO TUESDAY NIGHT. ALTHOUGH THE TRACK AND INTENSITY OF THIS STORM REMAINS SOMEWHAT UNCERTAIN...COLDER AIR APPEARS AVAILABLE FOR SNOW ACCUMULATIONS LATE MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
Nearby
High Wind Watches in Nebraska, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.